Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The tangential Cauchy-Riemann complex on spheres

Author: G. B. Folland
Journal: Trans. Amer. Math. Soc. 171 (1972), 83-133
MSC: Primary 43A75; Secondary 35N15, 58G05
MathSciNet review: 0309156
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the $ {\overline \partial _b}$ complex of Kohn and Rossi on the unit sphere in complex $ n$-space (considered as the boundary of the unit ball). The methods are Fourier-analytic, exploiting the fact that the unitary group $ U(n)$ acts homogeneously on the complex. We decompose the spaces of sections into irreducible components under the action of $ U(n)$ and compute the action of $ {\overline \partial _b}$ on each irreducible piece. We then display the connection between the $ {\overline \partial _b}$ complex and the Dolbeault complexes of certain line bundles on complex projective space. Precise global regularity theorems for $ {\overline \partial _b}$ are proved, including a Sobolev-type estimate for norms related to $ {\overline \partial _b}$. Finally, we solve the $ \overline \partial $-Neumann problem on the unit ball and obtain a proof by explicit calculations of the noncoercive nature of this problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A75, 35N15, 58G05

Retrieve articles in all journals with MSC: 43A75, 35N15, 58G05

Additional Information

Keywords: Tangential Cauchy-Riemann operators, subelliptic operators, transversally elliptic operators, representations of $ U(n)$, spherical harmonics, Sobolev estimates, $ \overline \partial $-Neumann problem, Bessel functions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society